News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Leukemia

Question: 16 years old........


 cutiechick16 - Mon Oct 10, 2005 9:35 am

Hi, I am a 16 year old female. I have been getting a ton of bruises for no apparent reason, and I have been pretty tired lately. Sometimes I am not hungry at all and I just want to sleep. I also have been having a little dull headache around my forehead and it doesn't seem to go away. Ocasionally in the morning I have a stomach ache when I first wake up. Should these be something to worry about. I showed my dad the bruises and he says im just a kid, but I am worried because i have them all over my arms and legs. Please help. Is there any chance its leukemia? Should I go to the doctor or emergency room?
 Dr. Safaa Mahmoud - Sat Jul 15, 2006 4:53 pm

User avatar Dear cutiechick16,

The tendency to bruise means increased bleeding tendency due to a systemic cause. If this is the case, you might be losing blood in other forms and through other routs. This results in a degree of anemia, being a female in the reproductive period, losing blood monthly in the days of your cycle will increase your symptoms. Anemia causes headache, easy fatigability and sleeping tendency.
I recommend you as a start to do complete blood picture CBC and blood film.

Systemic causes of increased bleeding tendency include:
Scurvy (Vitamin C deficiency)
Vitamin K deficiency
Chemicals such as Aspirin
Leukemia
Idiopathic thrombocytopenic purpura

Blood tests include CBC with blood film, Bleeding time , prothrombin time and prothrombin concentration are the commonly requested tests in such cases. Specific tests and images are requested accordingly.

I advise you to:
Avoid drugs that increase bleeding tendency like Aspirin.
To be checked by your physician for proper medical care.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here